Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 13, 2006, 4:35 PM EDT for Halifax County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 4:35 PM EDT (20:35 UTC)
- Expired
- Jul 13, 2006, 10:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 132042
FFWRNK
VAC083-140230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1030 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CODY.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY IN THE
WARNED AREA FROM ADDITIONAL THUNDERSTORMS.
THIS WILL CAUSE STATE ROUTE 647 ALONG CHILDREY CREEK...STATE ROUTE
625 ALONG ELLIS CREEK...AND STATE ROUTE 617 ALONG HUNTING CREEK TO
FLOOD. BUCKSKIN CREEK WILL ALSO COME OUT OF ITS BANKS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. DO NOT DRIVE THROUGH WATER THAT IS
FLOWING ACROSS A ROAD. TURN AROUND..DONT DROWN
PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3692 7912 3705 7908 3703 7905 3703 7893
3701 7889 3698 7889 3699 7881 3696 7879
3700 7875 3701 7875 3682 7867
$$
AMS3 follow-up statements
000
WGUS71 KRNK 132244
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT THU JUL 13 2006
VAC083-140230-
HALIFAX VA-
644 PM EDT THU JUL 13 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHERN HALIFAX COUNTY...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CODY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA AS SEVERAL CLUSTERS OF THUNDERSTORMS MOVE THROUGH THE
REGION THIS EVENING.
EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3684 7869 3693 7910 3705 7907 3703 7905
3703 7893 3701 7889 3698 7889 3699 7881
3696 7879 3699 7875 3694 7873 3692 7875
3685 7867
$$000
WGUS71 KRNK 140054
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT THU JUL 13 2006
VAC083-140230-
HALIFAX VA-
846 PM EDT THU JUL 13 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHEASTERN HALIFAX COUNTY...
AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS IN HALIFAX COUNTY. 1 TO 3 INCHES
OF RAIN HAVE FALLEN IN THE WARNED AREA THIS AFTERNOON AND EVENING.
ANOTHER HALF INCH OF RAINFALL IS LIKELY BEFORE 10 PM.
THE EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF
BIRCH CREEK AND CATAWBA CREEK...OTHER SMALL STREAMS...COUNTRY
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE THROUGH WATER THAT COVERS A ROAD. TURN AROUND...DONT
DROWN
LAT...LON 3684 7869 3693 7910 3705 7907 3703 7905
3703 7893 3701 7889 3698 7889 3699 7881
3696 7879 3699 7875 3694 7873 3692 7875
3685 7867
$$
AMS000
WGUS71 KRNK 140215
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 PM EDT THU JUL 13 2006
VAC083-140219-
HALIFAX VA-
1014 PM EDT THU JUL 13 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN HALIFAX
COUNTY...
HEAVY RAINFALL HAS EXITED THE AREA AND ONLY LIGHT RAIN SHOWERS ARE
EXPECTED THROUGH THE NIGHT.
LAT...LON 3684 7869 3693 7910 3705 7907 3703 7905
3703 7893 3701 7889 3698 7889 3699 7881
3696 7879 3699 7875 3694 7873 3692 7875
3685 7867
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:22 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 13, 3:22 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 322 PM EDT THU JUL 13 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR MOST OF THE AREA...SEE WBCWCNRNK OR OUR WEB SITE FOR COUNTIES. GOOD SHORTWAVE PUSHING THRU KY ATTM WITH TSTMS TRYING TO ORGANIZE AHEAD OF IT OVER THE SOUTHERN APPALACHIANS. ATMOSPHERE OVER THE REGION IS VERY WARM AND MOIST THIS AFTN WITH MARGINAL INSTABILITY... BUT WITH GOOD LOW LEVEL WIND MAX OF 25-30 MPH MOVING THRU. AS A RESULT ANY STORMS THAT ORGANIZE INTO LINE SEGMENTS HAVE A GOOD CHANCE OF PRODUCING STRONG DAMAGING WINDS. PCPBL WATER IS APPROACHING 2 INCHES...SO STICKING WITH A FLASH FLOOD WATCH FOR FAR WESTERN COUNTIES WHERE HIGHEST CHANCE OF RAIN WILL BE THRU THE EVENING. BEST CHANCE OF RAIN AND STORMS OVERNIGHT WILL BE ACROSS THE NORTHERN PORTIONS OF THE FCST AREA...ACROSS CENTRAL SECTIONS OF VA...WHERE DIFFERENTIAL HTG BNDRY HAS SET UP BETWEEN THIS MORNING CLOUDS AND RAIN OVER NORTHERN VA/WV AND SUNNY CONDITIONS THIS MORNING OVER SOUTHERN VA. WAVE WILL BE PULLING OUT LATE...BUT WITH SHOWERS AND MAYBE TSTMS LINGERING IN THE EAST DURING THE MORNING. COVERAGE OF CONVECTION LIKELY TO BE MUCH LESS THAN TODAY WITH SHORTWAVE RIDGING OVERHEAD AHEAD OF NEXT WAVE WHICH IS PROGGED TO MOVE IN FOR SATURDAY AND SAT NIGHT. AREA WILL REMAIN IN A WARM TROPICAL ENVIRONMENT THROUGH AT LEAST FRIDAY NIGHT. THIS WILL RESULT IN OVERNIGHT TEMPERATURES REMAINING WARM AND MUGGY WITH READINGS IN THE MID 60S TO MID 70S. WITH A WARM START TO THE DAY FRIDAY...TEMPERATURES WILL WARM TO SIMILAR READS AS THIS AFTERNOON WITH 80S ACROSS THE WEST TO NEAR 90F IN THE PIEDMONT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... ANOTHER DISTURBANCE TO MOVE THROUGH THE REGION SATURDAY AFTERNOON AND NIGHT. PWATS REMAINING TROPICAL SATURDAY TO AGAIN PRODUCE HEAVY DOWNPOURS. LOW LEVEL JET AND DIFFLUENCE TO ALSO BRING ANOTHER ROUND OF ISOLATED SEVERE STORMS SATURDAY. SUNDAY WILL BE A DAY OF CHANGE AS RIDGING AND DRY AIR TRIES TO RETURN TO THE REGION. I SAY TRY BECAUSE MODELS ARE DEVELOPING A CUT OFF UPPER LEVEL LOW OVER THE SE COAST. 12Z GFS HAS THIS LOW MORE INLAND THAN PREVIOUS RUNS. IF THIS UPPER LOW DOES DEVELOP AND STAYS TO THE SOUTH...THEN RIDGING ALOFT WILL KEEP THE AREA CAPPED AND DRY. IF THIS LOW DRIFTS TO THE NORTH...THEN AFTERNOON AND EVENING SHOWERS WILL LIKELY BE ADDED TO THE FORECAST. 850 TEMPERATURES WARMER WITH THE LATEST GFS (18-22C). THESE 850 TEMPS TRANSLATES TO NEAR NORMAL SURFACE TEMPERATURES. SURFACE TEMPERATURES COULD BE EVEN WARMER IF SKIES REMAIN MOSTLY SUNNY DURING THE AFTERNOON. && .AVIATION... WENT WITH PREVAILING COVERAGE OF SHOWERS AND/OR STORMS IN THE TAFS LATE THIS AFTN AND THIS EVENING AS FRONT MOVES INTO THE AREA. ACTIVITY DIMINISHES LATE TONIGHT WITH VFR RETURNING BY MID-MORNING FRIDAY IN THE EAST. MVFR CIGS LIKELY TO PREVAIL IN THE WEST THRU 18Z. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...FLASH FLOOD WATCH FOR WVZ042-043-045 UNTIL 2 AM FRIDAY. && JS/RCS
Hazardous weather outlook, Jul 13, 12:09 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1209 PM EDT THU JUL 13 2006 NCZ004>006-020-VAZ043-044-058-141615- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- 1209 PM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A WEAK COLD FRONT SAGS TOWARD THE REGION FROM THE NORTH. SOME OF THESE STORMS COULD BE SEVERE RESULTING IN DAMAGING WINDS AND SOME HAIL. IN ADDITION...SOME STORMS COULD CONTAIN TORRENTIAL DOWNPOURS WHICH MAY RESULT IN MINOR FLOODING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAIN WILL LIKELY PERSIST FRIDAY INTO SATURDAY AS A WEAK FRONT STALLS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. VAZ007-010-011-013-014-018>020-022>024-034-035-045>047-059-WVZ044- 141615- TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM-CHARLOTTE-MONROE- 1209 PM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND THEN CONTINUE THROUGH AT LEAST EARLY TONIGHT. SOME OF THE STRONGER STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED LARGE HAIL. IN ADDITION TORRENTIAL DOWNPOURS ARE LIKELY WITH THE BANDS OF SHOWERS AND THUNDERSTORMS AND COULD LEAD TO LOCALIZED FLOODING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL CONTINUE ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY. THESE AGAIN COULD CAUSE ISOLATED FLOODING TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. NCZ001>003-018-019-VAZ009-012-015>017-032-033-141615- ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-SMYTH-WYTHE-GRAYSON-CARROLL- FLOYD-PATRICK-FRANKLIN- 1209 PM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL APPROACH FROM THE NORTH BY THIS EVENING RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THESE STORMS COULD CONTAIN STRONG WINDS ALONG WITH SOME HAIL. IN ADDITION TORRENTIAL DOWNPOURS MAY PRODUCE LOCALIZED FLOODING INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY AS A WEAK FRONT STALLS OVER THE REGION. HEAVY RAINFALL MAY AGAIN CAUSE ISOLATED FLOODING TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WVZ042-043-045-141615- MERCER-SUMMERS-GREENBRIER- 1209 PM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND THEN CONTINUE THROUGH AT LEAST EARLY TONIGHT. RAINFALL RATES OF UP TO 3 INCHES PER HOUR ARE POSSIBLE WITH SOME STORMS...LEADING TO FLASH FLOODING OF AREA CREEKS AND STREAMS. ALSO...SOME OF THE STRONGER STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL CONTINUE ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY. THESE AGAIN COULD CAUSE ISOLATED FLOODING TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 13, 2:28 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 228 PM EDT THU JUL 13 2006 VAZ023-131930- BOTETOURT VA- 228 PM EDT THU JUL 13 2006 ...INSERT HEADLINE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR NEW CASTLE...NORTHEAST TO NEAR ORISKANY. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR FINCASTLE AND DALEVILLE BY 250 PM EDT...NACE AND TROUTVILLE BY 300 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
Special weather statement, Jul 13, 2:28 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 228 PM EDT THU JUL 13 2006 VAZ023-131930- BOTETOURT VA- 228 PM EDT THU JUL 13 2006 ...LINE OF STRONG THUNDERSTORMS MOVING INTO BOTETOURT COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR NEW CASTLE...NORTHEAST TO NEAR ORISKANY. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR FINCASTLE AND DALEVILLE BY 250 PM EDT...NACE AND TROUTVILLE BY 300 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
Special weather statement, Jul 13, 3:09 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 309 PM EDT THU JUL 13 2006 VAZ014-018-022-132015- MONTGOMERY VA-CRAIG VA-ROANOKE VA- 312 PM EDT THU JUL 13 2006 ...INSERT HEADLINE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BLACKSBURG...MOVING EAST-SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BLACKSBURG... BRADSHAW AND SHAWSVILLE AT 320 PM EDT...ELLISTON AND LAFAYETTE...AT 330 PM EDT...GLENVAR BY 340 PM EDT...SALEM CITY AT 345 PM EDT...AND ROANOKE BY 350 PM EDT. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. THIS MAY DOWN BRANCHES AND SMALL TREES. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
Special weather statement, Jul 13, 3:09 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 309 PM EDT THU JUL 13 2006 VAZ014-018-022-132015- MONTGOMERY VA-CRAIG VA-ROANOKE VA- 312 PM EDT THU JUL 13 2006 ...STRONG THUNDERSTORM MOVING THROUGH... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BLACKSBURG...MOVING EAST-SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BLACKSBURG... BRADSHAW AND SHAWSVILLE AT 320 PM EDT...ELLISTON AND LAFAYETTE...AT 330 PM EDT...GLENVAR BY 340 PM EDT...SALEM CITY AT 345 PM EDT...AND ROANOKE BY 350 PM EDT. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. THIS MAY DOWN BRANCHES AND SMALL TREES. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
Special weather statement, Jul 13, 3:54 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EDT THU JUL 13 2006 VAZ035-045>047-058-059-132100- AMHERST-APPOMATTOX-BUCKINGHAM-CAMPBELL-CHARLOTTE-HALIFAX- 354 PM EDT THU JUL 13 2006 ...THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAINS TO AFFECT THE PIEDMONT... SCATTERED TO NUMEROUS THUNDERSTORM WILL BE AFFECTING LOCATIONS EAST OF HIGHWAY 29 FROM LYNCHBURG TO ALTAVISTA THROUGH 600 PM. THE STORMS WILL BE STRONG AT TIMES...PRODUCING WIND GUSTS AS HIGH AS 50 MPH... WHICH CAN DOWN SMALL LIMBS. ALSO FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL OCCUR. THOSE WHO LIVE FROM THE LYNCHBURG AREA EAST TOWARD BUCKINGHAM AND APPOMATTOX COUNTIES...SOUTH TO HALIFAX COUNTY SHOULD BE ON THE LOOKOUT FOR STORMS THROUGH 600 PM. SEEK SHELTER INDOORS IF A STORM APPROACHES YOUR AREA. 05
Special weather statement, Jul 13, 4:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 430 PM EDT THU JUL 13 2006 NCZ004-132130- STOKES NC- 430 PM EDT THU JUL 13 2006 ...STRONG THUNDERSTORM WITH HEAVY DOWNPOURS OVER STOKES COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF DANBURY...OR ABOUT OVER CAPELLA AND VADE MECUM...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...DANBURY...LAWSONVILLE AT 445 PM EDT...MEADOWS AT 450 PM EDT...DILLARD AT 505 PM EDT...AND SANDY RIDGE AT 510 PM EDT. EXPECT RAINFALL AMOUNTS OF AROUND AN INCH IN LESS THAN 30 MINUTES FROM THIS STORM AS IT PASSES THROUGH. THIS WILL CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY IN THE HEAVY DOWNPOURS...AND WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...THIS STORM MAY PRODUCE WIND GUSTS TO 45 MPH...WHICH COULD DOWN TREE LIMBS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 60 min |
| Jul 13, 2:59 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 61 min |
| Jul 13, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 59 min |
| Jul 13, 4:18 PM EDT | Flash Flood Warning | RNK | Bedford | 6 hr |
| Jul 13, 4:34 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 37 min |
| Jul 13, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 47 min |
| Jul 13, 6:54 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 66 min |
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.